This site is for people with DVT, seeking comfort and information from others who understand from personal experience.
 
HomeHome  FAQFAQ  RegisterRegister  Log in  

Share | 
 

 Heparin Recall...

View previous topic View next topic Go down 
AuthorMessage
dero
Admin
avatar

Posts : 904
Join date : 2007-12-09
Age : 57
Location : Near Ottawa, Ontario Canada.

PostSubject: Heparin Recall...   Thu Feb 07, 2008 2:56 pm

Medscape Alerts
Baxter Recalls Heparin
from Heartwire — a professional news service of WebMD


Sue Hughes
Information from Industry
Assess clinically focused product information on Medscape.





January 28, 2008 (Deerfield, IL) - Baxter Healthcare is recalling nine lots of heparin sodium injection 1000 units/mL 10-mL and 30-mL multidose vials from the US market due to an increase in the number of reports of adverse reactions and one possible death that may be associated with the product [1].

The company, which began recalling the lots on January 17, said it normally receives 60 to 70 reports during a given year of possible reactions to heparin, but it has received around 150 such reports already in January.

Adverse reactions have included: stomach pain or discomfort; nausea; vomiting; diarrhea; low blood pressure; chest pain; fast heart rate; dizziness; fainting; unresponsiveness; shortness of breath; tachycardia; drug ineffectiveness; burning sensation; redness or paleness of skin; abnormal sensation of the skin, mouth, or lips; flushing; increased sweating; decreased skin sensitivity; headache; feeling unwell; restlessness; watery eyes; throat swelling; thirst; and difficulty opening the mouth. Some of these reactions may be severe or life-threatening.

The batches affected are as follows.

NDC numbers:

• 0641-2440-45.
• 0641-2440-41.
• 0641-2450-45.
• 0641-2450-41.

Lots:

• 107054.
• 117085.
• 047056.
• 097081.
• 107024.
• 107064.
• 107066.
• 107074.
• 107111.

Baxter says it has not observed a significant increase in adverse-event reports occurring with any other of its heparin presentations.

Customers have been instructed to discontinue use and segregate the recalled product from the rest of their inventory. Customers should then contact Baxter to arrange for return and replacement product. Customers with recalled product purchased indirectly should contact their wholesaler or distributor for return and replacement product. Customers with questions may contact Baxter at 1-800-667-0959.

The company says it is in the process of an in-depth investigation to determine the root cause of the reported reactions.

Baxter Healthcare. Baxter issues urgent nationwide voluntary recall of heparin 1,000 units/mL 10- and 30-mL multidose vials. January 25, 2008. Available at: http://www.baxter.com/about_baxter/news_room/news_releases/2008/01-25-08-heparin_multi.html.
The complete contents of Heartwire, a professional news service of WebMD, can be found at www.theheart.org, a Web site for cardiovascular healthcare professionals.




Related Links
Resource Centers
Allergy Resource Center
Surgical Blood Management Resource Center



--------------------------------------------------------------------------------




--------------------------------------------------------------------------------



Sue Hughes is a journalist for Medscape. She joined theheart.org, part of the WebMD Professional Network, in 2000. She was previously science editor of Scrip World Pharmaceutical News. Graduating in pharmacy from Manchester University, UK, she started her career as a hospital pharmacist before moving as a journalist to a UK pharmacy trade publication. She can be reached at Shughes@medscape.net.


Medscape Medical News 2008. © 2008 Medscape
Back to top Go down
http://www.lifeafterdvt.forumotion.com
dero
Admin
avatar

Posts : 904
Join date : 2007-12-09
Age : 57
Location : Near Ottawa, Ontario Canada.

PostSubject: Re: Heparin Recall...   Sun Mar 02, 2008 6:32 pm

Baxter recalls all heparin products
Company: Nation's supply is sufficient
By James P. Miller | TRIBUNE REPORTER
February 29, 2008

Baxter International Inc., which has experienced problems with a widely used blood-thinning product but held off on mounting a recall because of concerns over a shortage, said late Thursday that because the nation's supply of heparin has now increased, it is moving ahead with a full-scale recall of its product.

More than 400 people have suffered adverse effects that may be related to Baxter-made heparin, and four patients who used it have died.

The Food and Drug Administration said Thursday that it has completed the inspection of the Chinese plant owned by the supplier of the active ingredient in Baxter's heparin product but still had not determined the cause of the problem.




In mid-January Deerfield-based Baxter recalled nine lots of the heparin, disclosing for the first time that there had been scores of adverse reactions. It said at the time that it had not yet determined the source of the problem but thought that whatever the difficulty was, it was limited to the nine lots it was recalling.

Later, however, the company disclosed it had determined that the problems were not limited to the nine production lots it had recalled.

But, it said, company officials and the FDA decided that because the number of heparin producers is limited and because the product is so widely used nationwide in many kinds of surgery as well as in kidney dialysis, Baxter would suspend production but would not recall the heparin on the shelves of hospitals, drug distributors and medical clinics.

On Thursday, however, Baxter said "the FDA has now concluded that there is sufficient capacity on the part of other suppliers that Baxter's recall will not jeopardize access to this drug."

Baxter said it is taking the "precautionary step" of recalling all remaining heparin products on the market, even though the vast majority of the reports of adverse reactions have been associated with the multidose form of the product.
Back to top Go down
http://www.lifeafterdvt.forumotion.com
dero
Admin
avatar

Posts : 904
Join date : 2007-12-09
Age : 57
Location : Near Ottawa, Ontario Canada.

PostSubject: Re: Heparin Recall...   Sun Mar 23, 2008 8:47 pm

Heparin manufacturer recalls products in Canada


Mar 21, 2008 08:06 PM
Michelle McQuigge
THE CANADIAN PRESS

A blood thinner that has been linked to 19 deaths in the United States is now being recalled in Canada after a contaminant was found in products made by a specific manufacturer, Health Canada said today.

The department released a statement announcing that B. Braun Medical Inc., a multinational manufacturer of health care products, is recalling its heparin products sold in Canada.

Health Canada said the products contained the contaminant oversulphated condroitin sulphate, but said there have been no reports of adverse effects from the products.

Condroitin sulphate is a natural compound that occurs widely and is used as a dietary supplement, but the specific effects of the oversulphated variety are not known, as the chemical has not been widely studied.

In February, the U.S. Food and Drug Administration identified oversulphated condroitin sulphate as the contaminant in batches of heparin linked to 19 deaths and hundreds of allergic reactions.

The heparin in question was distributed by U.S.-based Baxter International and was manufactured in China, the world's leading provider of the blood-thinner. There have been similar recalls of Chinese-sourced heparin in Germany and Japan.

Baxter was forced to pull nearly all its U.S.-sold heparin injections from the market after the spate of adverse reactions.

The company is also at the centre of a lawsuit launched by actor Dennis Quaid and his wife after their newborn twins were given 1,000 times the recommended dose of heparin. The couple is accusing the company of negligence for packaging different doses of the medication in similar-looking vials.

The FDA's findings prompted Health Canada to order all heparin suppliers to test their products using the same methodology that uncovered the problems south of the border.

The B. Braun recall is the first of its kind in Canada and the only product to come under scrutiny so far.

In Friday's statement, Health Canada said only one allergic reaction associated with heparin has been reported between Jan. 1, 2007 and Mar. 6, 2008.

Baxter products are not distributed in Canada.

Heparin, which is derived from pig intestines, is commonly used after surgery or during dialysis to prevent clotting.
Back to top Go down
http://www.lifeafterdvt.forumotion.com
dero
Admin
avatar

Posts : 904
Join date : 2007-12-09
Age : 57
Location : Near Ottawa, Ontario Canada.

PostSubject: Re: Heparin Recall...   Tue Apr 22, 2008 1:53 pm

More news about the tainted Heparin...
http://www.nytimes.com/2008/04/22/health/policy/22fda.html?em&ex=1209009600&en=27b3a2defda1bcfa&ei=5087
Back to top Go down
http://www.lifeafterdvt.forumotion.com
dero
Admin
avatar

Posts : 904
Join date : 2007-12-09
Age : 57
Location : Near Ottawa, Ontario Canada.

PostSubject: If this is true, it would certainly be very alarming...   Mon May 05, 2008 3:39 pm

http://www.nytimes.com/2008/04/30/health/policy/30heparin.html?_r=2&ref=health&oref=slogin&oref=slogin
Back to top Go down
http://www.lifeafterdvt.forumotion.com
Sponsored content




PostSubject: Re: Heparin Recall...   

Back to top Go down
 
Heparin Recall...
View previous topic View next topic Back to top 
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
Life DOES go on after DVT :: Why does this forum exist??? :: News in the world.-
Jump to: